• Tomoxifin

    Asked by Consuelo on Tuesday, May 14, 2013

    Tomoxifin

    the Tomoxifin is making me very sick..I have every bad side effect...is there something else I can take?

    7 Answers from the Community

    7 answers
    • cranburymom's Avatar
      cranburymom

      Me too. I stop taking tam as the side effects worsen. I was hoping to find some solution here. I will update if/when I get some alternatives from my Onc.

      almost 8 years ago
    • AlizaMLS's Avatar
      AlizaMLS

      Hi Consuelo,

      I'm Aliza, a BC patient and the site's unofficial resident Medical Librarian. We (Med Librarians tend to shy away from answering medical questions because to do so is to practice medicine without a license with is a bit illegal...;). However, I'm permitted to respond to questions that I've dealt with from my own experience as a Cancer patient and those of friends and family members who've been Cancer patients as well.

      Re your question re Tamoxifen - I'm having difficulties with it as well, perhaps different ones than you. Nevertheless, depending on your age and where you are as far as menopause is concerned there are some alternatives. If you're post-menopausal, you may be able to take (if your oncologist approves it) an Aromitase inhibitor (or A.I. as they're known [there are about 3 different ones]). Everyone reacts differently to them and they're not necessarily without side effects as well, but they're different than Tamoxifen (your oncologist can explain the differences to you much better than I) and if one doesn't suit you, perhaps a different one will. You may read while you're on the site that different women with BC have difficulty with A.I.'s. Please bear in mind that everyone reacts as an individual to different medications-some have side effects and others don't.

      Depending on your Stage of Cancer, it may be very important that you take one of these drugs to stave off a recurrence, so the best thing to do is to consult with your oncologist asap! Best of luck in finding a medication that offers the most help with the least discomfort!

      Feel free to contact me if I can be of assistance to you.

      Warm Wishes,
      Aliza
      '

      almost 8 years ago
    • cranbvurymom's Avatar
      cranbvurymom

      Hi me again - reporting back from my onc visit. We decided to stop tamoxifen. I has stage 1 node negative ER+, and still having period thus tamoxifen. Due to a series of side effects, mainly bruise and slow healing with other symptoms, my options were 1) ovarian removal, 2) lupron 3) none. After careful review of ATLAS trial, my cbenefit may be 3% better outcome with tamoxifen.
      So I decided with smile - no tamo! Not easy decision when your life is hanging on the wall. But I'm happy with my choice, and will move on.

      almost 8 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.